Alert archive / Mississippi / Tornado Warnings in 1999
Tornado Warning 12, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Jan 29, 1999, 10:31 PM CST for Perry County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 1999, 10:31 PM CST (04:31 UTC)
- Expired
- Jan 29, 1999, 11:30 PM CST
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Perry County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 6:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KMOB 300434 RRA TORMOB MSC111-300530- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MOBILE AL 1031 PM CST FRI JAN 29 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * TORNADO WARNING FOR... PERRY COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 1130 PM CST * AT 1030 PM CST... AS INDICATED BY DOPPLER RADAR A TORNADO WAS LOCATED 12 MILES NORTHWEST OF NEW AUGUSTA OR 5 MILES SOUTHWEST OF RUNNELSTOWN... MOVING EAST AT 25 MPH. * TORNADO WILL PASS NEAR- RUNNELSTOWN BY 1040 PM CST RHODES BY 1105 PM CST RICHTON BY 1105 PM CST IF YOU ARE IN THE PATH OF A TORNADO...SEEK SAFETY IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR BODY. STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Jan 29, 2:54 PM CST, 7 hours 37 minutes earlier.
Area forecast discussion, Jan 29, 2:54 PM CST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 254 PM CST FRI JAN 29 1999 CUTOFF LOW WITH ATTENDANT VORT MAX PRESENTLY OVER CENTRAL RED RIVER PORTION OF TX-OK STATE LINE. DEEP RETURN FLOW WITH 12Z SIL RAOB SHOWS A STRONG 1000-500 MOISTURE FLUX COMPOUNDED INTO A VERY TROPICAL SOUNDING IN THE LOWER HALF. CURRENT MODEL OUTPUTS CONTINUE POINTING AT HIGH POPS OVER THE WEEKEND. ETA/AVN SLIGHTLY DIFFER WITH AVN RUNNING A BIT SLOWER. ON SAT...SFC FRONT APPROACHES FA FROM THE W...EXTENDING FROM ABOUT A SHV...LCH LINE BY 18Z SAT. AS FRONT APPROACHES...DYNAMICS ASSOCIATED WITH UPPER LOW HAVE MORE DISPLACED TO N. LOW MDL CAPES AND LIS SHOW THIS MORE LIKE A HEAVY RAIN EVENT...WILL ISSUE SPS. 850 THETA E RIDGING AND SLGT DIFLUENCE OF 850-300 THKNS SHOW UP IN MDL LATE IN PD. COULD SEE A SLIGHT RISK OF SMALL HAIL WITH LOWERING MDL WBZ INDCD. WILL INCREASE POPS THIS PERIOD...FROM SCATTERED/ WIDELY SCATTERED (WEST-EAST) TONIGHT...TO MUCH HIGHER CHANCE (W-E) BY MIDDAY SAT. MOST ACTIVE CONVECTIVE PRECIP BY NIGHTFALL SAT...CLRG JUST AFTER MIDDAY SUN. GUIDANCE TEMPS IN CLOSE AGREEMENT AND LOOK REASONABLE. OVER THE COASTAL WATERS...INCREASING SELY FLOW OVER COASTAL WATERS IN ADVANCE OF DEVELOPING SYSTEM. BUOY DATA MARGINAL SCA RANGE NOW... EXPECT SCA CONDITIONS TONIGHT AND/OR SAT. SELY WINDS WILL INCREASE TO 20 TO 25 KT AND GUSTY AND SEAS BUILDING TO AROUND 7 FT. CHOPPY TO ROUGH ON PROTECTED WATERS WITH WIDELY SCATTERED SHOWERS AND TSTMS TONIGHT BECOMING SCATTERED TO NUMEROUS ON SAT. MOB 62/67/60/63 4875 PNS 63/68/61/64 3764 DTS 61/68/61/64 4764 GZH 60/66/58/63 4875 77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:21 PM CST | Flash Flood Warning | MOB | Wayne | 4 hr |
| Jan 29, 10:29 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 61 min |
| Jan 30, 12:02 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 28 min |
Nearby
Tornado Warnings in Mississippi, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.